Alert archive / Arizona / Flash Flood Warnings in 2008

Flash Flood Warning 16, NWS Phoenix, AZ

July 13, 2008Maricopa County, Arizona

NWS Phoenix, AZ issued this flash flood warning at Jul 13, 2008, 4:14 PM MST for Maricopa County, Arizona. It was in force for 2 hr. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 13, 2008, 4:14 PM MST (23:14 UTC)
Expired
Jul 13, 2008, 6:15 PM MST
In force
2 hr
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon
Flood severity
None

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 26 km from the middle of the area, began a volume at 23:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 13, 4:17 PM MSTFLASH FLOODTempe, AZ1 INCH RAIN MEASURED IN 20 MINUTES...RURAL ROAD AND WARNER
Jul 13, 4:25 PM MSTFLASH FLOOD2 Ne Guadalupe, AZ.90 INCHES RAIN IN 20 MINUTES...WATER IS CURB HIGH IN STREETS
Jul 13, 4:25 PM MSTFLASH FLOOD5 Wnw Chandler, AZ1 INCH RAINFALL MEASURED IN 15 MINUTES
Jul 13, 4:45 PM MSTFLASH FLOODTempe, AZUS 60 AND HARDY DRIVE TRAFFIC STOP...WATER COVERING ROADWAY...STRANDED VEHICLES IN WATER...TRAFFIC STOPPED AND BEING DIVERTED OFF ROADWAY
Jul 13, 5:05 PM MSTFLASH FLOODPhoenix, AZWATER OVERFLOWING CANAL BANK...32ND STREET AND BASELINE ROAD...CURB HIGH...ESTIMATED 6 INCHES DEEP

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 11.2 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2008-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2008-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1415 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPSR 132314
FFWPSR
AZC013-140115-
/O.NEW.KPSR.FF.W.0016.080713T2314Z-080714T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
414 PM MST SUN JUL 13 2008

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...TEMPE...SCOTTSDALE...PHOENIX...
  PARADISE VALLEY...MESA...GUADALUPE...GILBERT...FOUNTAIN HILLS...
  CHANDLER...

* UNTIL 615 PM MST

* AT 410 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A CLUSTER OF THUNDERSTORMS OVER THE WARNED 
  AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT   
MCDOWELL...FIREBIRD LAKE AND THE SOUTHEAST VALLEY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT 
TO GO ACROSS BARRICADED ROADWAYS...TURN AROUND...DONT DROWN.

LAT...LON 3360 11155 3322 11181 3324 11214 3326 11214
      3326 11216 3373 11203

$$

ESTLE
1 follow-up statement
000 
WGUS75 KPSR 140020
FFSPSR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
520 PM MST MON JUL 13 2008

AZC013-140115-
/O.CON.KPSR.FF.W.0016.000000T0000Z-080714T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MARICOPA AZ-
520 PM MST MON JUL 13 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MST FOR EAST
CENTRAL MARICOPA COUNTY...

AT 516 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF HEAVY RAIN PRODUCING THUNDERSTORMS WITH FLASH 
FLOODING OVER THE WARNED AREA. REPORTS FROM LOCAL LAW ENFORCEMENT 
OFFICIALS INDICATED THAT US 60 HAS BEEN CLOSED IN TEMPE DUE TO 
FLOODING. IN ADDITION...A CANAL HAS OVERTOPPED ITS BANKS AT 32ND 
STREET AND BASELINE IN PHOENIX...CAUSING FLOODING IN THAT AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEMPE...
SCOTTSDALE...PHOENIX...PARADISE VALLEY...MESA AND FOUNTAIN HILLS

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE 
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS 
SAFELY. MOVE TO HIGHER GROUND.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3360 11155 3322 11181 3324 11214 3326 11214
      3326 11216 3373 11203

$$

ESTLE

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 13, 3:30 PM MST, 44 minutes earlier.

Area forecast discussion, Jul 13, 3:30 PM MST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
330 PM MST SUN JUL 13 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.SYNOPSIS...
LOW PRESSURE SYSTEMS FROM THE SOUTH WILL CONTINUE TO BRING A CHANCE
OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO
MONDAY. THE MOST LIKELY SHOWERS AND THUNDERSTORMS WILL BE OVER
SOUTH-CENTRAL ARIZONA THIS EVENING. LOCALLY HEAVY RAIN IS EXPECTED
AT TIMES IN SOUTH-CENTRAL ARIZONA TONIGHT WHICH WILL CAUSE SOME
FLOODING. THE AIRMASS IS EXPECTED TO GRADUALLY BECOME DRIER AND
WARMER BY THE MIDDLE AND LATTER PARTS OF THIS WEEK AS HIGH PRESSURE
ALOFT BUILDS OVER ARIZONA. THIS WILL REDUCE THE CHANCE OF SHOWERS
AND THUNDERSTORMS TO A SLIGHT CHANCE DURING THE AFTERNOONS AND
EVENINGS IN SOUTH-CENTRAL ARIZONA MOSTLY OVER THE HIGHER TERRAIN BY
MID AND LATE WEEK.

&&

.DISCUSSION...
THE FLOW IS SOMEWHAT CHAOTIC...BUT THERE IS A LOW PRESSURE
CIRCULATION OVER EAST-CENTRAL ARIZONA WHICH MEANS THAT SHOWERS AND
THUNDERSTORMS WITH LOCALLY HEAVY RAIN ARE LIKELY IN SOUTH-CENTRAL
ARIZONA AT LEAST THROUGH THIS EVENING.

THERE IS STILL ABUNDANT MOISTURE OVER SOUTH-CENTRAL ARIZONA AND IT
LOOKS AS IF IT WILL BE INCREASING WITH DYNAMICS AT LEAST THROUGH
THIS EVENING. THIS IN COMBINATION WITH RELATIVELY WEAK FLOW ALOFT
WILL LEAD TO SOME FLOODING IN SOUTH-CENTRAL ARIZONA AT LEAST THROUGH
THIS EVENING.

THE FLOW ALOFT IS EXPECTED TO TURN OUT OF THE SOUTHWEST MONDAY WHICH
WILL BRING SLIGHTLY DRIER AIR OVER OUR AREA...THEN FURTHER DRYING IS
EXPECTED THROUGH FRIDAY. THIS IS EXPECTED TO CAUSE SHOWERS AND
THUNDERSTORMS TO DECREASE IN COVERAGE WITH OVERALL LESS INTENSE
RAIN. THUS...THE CHANCE OF SHOWERS AND THUNDERSTORMS WILL DECREASE
AND BECOME CONFINED TO A SLIGHT CHANCE OF MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS IN SOUTH-CENTRAL ARIZONA MAINLY
OVER THE HIGHER TERRAIN BY WEDNESDAY THROUGH FRIDAY.

HIGHER PRESSURE ALOFT IS EXPECTED TO BUILD OVER OUR AREA TUESDAY AND
BECOME CENTERED OVER ARIZONA WEDNESDAY THROUGH FRIDAY. THIS MEANS
WARMER WEATHER AND HOTTER DAYS AS TEMPERATURES RISE TOWARD WHAT IS
CONSIDERED AVERAGE FOR JULY.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA...KPHX/KIWA AND SURROUNDING AIRFIELDS...
CONVECTION STARTING EARLY TODAY SOUTH AND EAST OF THE PHOENIX AREA.
ANTICIPATE SCATTERED STORMS...TOPS NEAR 35 THOUSAND FEET...TO BE JUST
EAST OF KIWA BY 20Z. STRONG GUSTY OUTFLOW WINDS...UP TO 35 KTS...AND
BRIEF HEAVY RAINFALL ARE LIKELY WITH THESE STORMS...WITH CIGS
BRIEFLY LOWERING TO AROUND 4500 FT AGL WITH STRONGEST STORMS.
ACTIVITY EXPECTED TO PERSIST INTO THE EVENING HOURS UNTIL AROUND
05Z...THEN DIMINISH WITH CLOUD DECK REMAINING BROKEN AROUND 10KFT
UNTIL AROUND 10Z (MONDAY).

STORM ACTIVITY LESS LIKELY AT KPHX THIS AFTERNOON...HOWEVER GUSTY
OUTFLOW WINDS UP TO 30 KTS FAVORING THE S-SE AND PERIODS OF CIGS
AROUND 5KFT ARE POSSIBLE AFTER 22Z...BUT NOT CONFIDENT ON TIMING TO
INTRODUCE IN TAF AT THIS TIME.

SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...KNYL/KBLH AND KIPL...
ISOLATED SHOWERS AND THUNDERSTORMS EXPECTED TO FORM IN THE AREA
AROUND 22Z. BASED ON UNCERTAINTY IN TIMING OF THE STORMS...WILL
APPLY VCTS TO AREA TAFS AT THIS TIME. STORMS HAVE THE POTENTIAL TO
PRODUCE BRIEF HEAVY RAINFALL. STORM ACTIVITY SHOULD TAPER OFF AFTER
04Z...WITH ISOLATED SHOWERS PERSISTING UNTIL AROUND 10Z (MONDAY).

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
TUESDAY THROUGH SATURDAY...
CONVECTIVE ACTIVITY WILL GENERALLY TREND DOWN TUESDAY THROUGH
FRIDAY. TEMPERATURES WILL RISE BACK TO NEAR NORMAL LEVELS...WITH RH
VALUES TREND DOWN SLOWLY /THOUGH SIGNIFICANT DRYING IS NOT
EXPECTED/. MODELS HINTING THAT MOISTURE LEVELS COULD INCREASE AGAIN
TOWARD NEXT WEEKEND...WHICH WILL BEAR MONITORING. OTHERWISE NO
SIGNIFICANT FIRE WEATHER CONCERNS AT THIS TIME.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX

DISCUSSION...ELLIS
AVIATION...MEYERS
FIRE WEATHER...INIGUEZ
Hazardous weather outlook, Jul 13, 6:21 AM MST, 9 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
621 AM MST SUN JUL 13 2008

AZZ021>023-026>028-140100-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-
GREATER PHOENIX AREA-SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
621 AM MST SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS AN INCREASING CHANCE FOR SHOWERS AND THUNDERSTORMS TODAY
INTO TONIGHT...ESPECIALLY FROM PHOENIX EASTWARD. THE PRIMARY HAZARD
IS LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO FLOODING OF
ROADS...STREAMS...WASHES AND LOW LYING AREAS. STRONGER THUNDERSTORMS
CAN ALSO PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH....AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CONTINUED CHANCE FOR MAINLY LATE AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS MONDAY...AND THE STRONGER
THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL.
GUSTY WINDS TO OVER 40 MPH ARE ALSO POSSIBLE. FROM TUESDAY THROUGH
SATURDAY THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY LATE
AFTERNOON AND EVENING THUNDERSTORMS. THE PRIMARY HAZARDS WILL BE
BRIEF HEAVY RAINFALL...STRONG GUSTY WINDS GREATER THAN 40 MPH...AND
DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-140100-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
621 AM MST SUN JUL 13 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A GOOD CHANCE FOR SHOWERS AND THUNDERSTORMS...PRIMARILY
DURING THE AFTERNOON AND EVENING HOURS. THE PRIMARY HAZARD WILL BE
LOCALLY HEAVY RAINFALL WHICH COULD LEAD TO FLOODING OF AREA ROADS...
STREAMS...WASHES AND LOW LYING AREAS. IN ADDITION...STRONGER STORMS
COULD PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CONTINUED CHANCE FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS MONDAY AND TUESDAY...WITH THE PRIMARY
HAZARD TO BE LOCALLY HEAVY RAINFALL. STRONGER STORMS MAY ALSO PRODUCE
GUSTY WINDS IN EXCESS OF 40 MPH. AS THE AIRMASS GRADUALLY DRIES
OUT...THERE WILL BE JUST A SLIGHT CHANCE FOR AFTERNOON AND EVENING
THUNDERSTORMS WEDNESDAY INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-140100-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
621 AM MST SUN JUL 13 2008 /621 AM PDT SUN JUL 13 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWEST ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME
SOUTHEAST CALIFORNIA AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE WILL BE A SLIGHT CHANCE FOR MAINLY AFTERNOON AND EVENING
SHOWERS AND THUNDERSTORMS...WITH SOMEWHAT BETTER CHANCES OVER HIGHER
TERRAIN OF RIVERSIDE AND NORTHERN LA PAZ COUNTIES. THE PRIMARY HAZARD
WILL BE BRIEF HEAVY RAINFALL WHICH COULD LEAD TO LOCAL FLOODING OF
STREAMS...WASHES AND ROADS. IN ADDITION...STRONGER THUNDERSTORMS HAVE
THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS IN EXCESS OF 45
MPH...BLOWING DUST AND SAND...AND DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE WILL BE A CONTINUED SLIGHT CHANCE FOR MAINLY AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS MONDAY THROUGH WEDNESDAY...AND THE
PRIMARY HAZARDS WILL BE BRIEF HEAVY RAINFALL...GUSTY WINDS GREATER
THAN 45 MPH...BLOWING DUST AND SAND...AND DEADLY CLOUD TO GROUND
LIGHTNING. SOUTHWESTERLY FLOW ALOFT WILL START TO DRY OUT THE
ATMOSPHERE BEGINNING ON THURSDAY...AND THUS NO WEATHER HAZARDS ARE
EXPECTED THROUGH SATURDAY...ALTHOUGH THERE COULD BE SOME CLOUD
BUILDUPS OVER THE HIGHER TERRAIN OF RIVERSIDE AND LA PAZ COUNTIES
DURING THE AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

BRECKENRIDGE

In the hours before

Special weather statement, Jul 13, 10:52 AM MST, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1052 AM MST SUN JUL 13 2008

AZZ022>024-027-028-131945-
GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL
COUNTY-NORTHWEST MARICOPA COUNTY-SOUTHERN GILA/TONTO NF
FOOTHILLS-SOUTHWEST MARICOPA COUNTY-
1052 AM MST SUN JUL 13 2008

...THUNDERSTORMS PRODUCING HEAVY RAINFALL AFFECTING SOUTHERN GILA
COUNTY...FAR EASTERN MARICOPA COUNTY...AND NORTH-CENTRAL PINAL
COUNTY...

AT 1040 AM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BROAD AREA OF THUNDERSTORMS OVER PORTIONS OF SOUTHERN GILA...FAR
EAST MARICOPA AND NORTH-CENTRAL PINAL COUNTIES. THESE STORMS ARE
SLOW MOVING...NEARLY STATIONARY...AND THE PRIMARY THREAT WILL BE
HEAVY RAINFALL...UP TO ONE INCH IN 30 MINUTES...THAT CAN LEAD TO
FLASH FLOODING. THE STORM ACTIVITY IS EXPECTED TO INCREASE IN AREAL
COVERAGE AND INTENSITY THROUGHOUT THE AFTERNOON.

VERY HEAVY RAINFALL MAY CAUSE TEMPORARY PONDING ON SOME ROADS AND
MINOR FLOODING OF POOR DRAINAGE AREAS. HEAVY RUNOFF CAN PRODUCE
SUDDEN FLOW IN NORMALLY DRY WASHES AND STREAMS. MOTORISTS SHOULD
SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING. IF
WATER COVERS A ROADWAY OR LOW LYING AREA...MOTORISTS SHOULD NOT
DRIVE THROUGH THE WATER...TURN AROUND...DO NOT DROWN.

MEYERS
Special weather statement, Jul 13, 1:21 PM MST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
121 PM MST SUN JUL 13 2008

AZZ024-140000-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
INCLUDING THE CITIES OF...GLOBE...MIAMI...SAN CARLOS...SUPERIOR...
ALSO INCLUDING APACHE...BARTLETT...CANYON...HORSESHOE...
ROOSEVELT...AND SAGUARO LAKES
121 PM MST SUN JUL 13 2008

...HEAVY RAIN LIKELY...

SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT SOUTHERN GILA COUNTY
AND THE TONTO NATIONAL FOREST FOOTHILLS THROUGH THE AFTERNOON. THE
STRONGEST STORMS WILL PRODUCE VERY HEAVY RAIN...SMALL HAIL...AND WIND
GUSTS TO 45 MPH. SOME STORMS MAY PRODUCE RAINFALL AMOUNTS IN EXCESS
OF TWO INCHES.

FLOODING OF NORMALLY DRY CREEKS AND WASHES WILL BE LIKELY. MOTORISTS
ARE URGED TO WATCH FOR ROCK SLIDES ON AREA HIGHWAYS...ESPECIALLY ON
U.S HIGHWAY 60 BETWEEN SUPERIOR AND GLOBE...AND ON STATE HIGHWAY 77
IN THE SALT RIVER CANYON.

PEOPLE IN THE GLOBE...MIAMI...SUPERIOR...ROOSEVELT...AND PUNKIN
CENTER AREAS SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE FLASH
FLOOD WARNINGS.
Special weather statement, Jul 13, 3:54 PM MST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
354 PM MST SUN JUL 13 2008

AZZ022-023-027-028-140200-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
INCLUDING THE CITIES OF...LAKE PLEASANT...MORRISTOWN...
NEW RIVER...TONOPAH...BUCKEYE...WICKENBURG...CAREFREE...
CAVE CREEK...CHANDLER...FOUNTAIN HILLS...GILBERT...GLENDALE...
MESA...PEORIA...PHOENIX...SCOTTSDALE...SUN CITY...TEMPE...
GILA BEND...APACHE JUNCTION...CASA GRANDE...COOLIDGE...FLORENCE
354 PM MST SUN JUL 13 2008

...HEAVY RAIN MOVING ACROSS THE PHOENIX METRO AREA...

SCATTERED THUNDERSTORMS WILL CONTINUE TO AFFECT MARICOPA AND
NORTHWEST PINAL COUNTIES THROUGH 700 PM THIS EVENING. THE STRONGEST
STORMS WILL PRODUCE VERY HEAVY RAIN...SMALL HAIL...AND WIND GUSTS TO
45 MPH. SOME STORMS MAY PRODUCE RAINFALL AMOUNTS IN EXCESS OF TWO
INCHES.

FLOODING OF NORMALLY DRY CREEKS AND WASHES WILL BE LIKELY...
ESPECIALLY IN THE NORTH SCOTTSDALE...CAVE CREEK...CAREFREE...NEW
RIVER...AND WICKENBURG AREAS. EXTENSIVE STREET FLOODING WILL ALSO BE
LIKELY ACROSS THE PHOENIX METRO AREA.

PEOPLE IN THE METRO PHOENIX AREA...AS WELL AS IN THE CASE GRANDE AND
WICKENBURG AREAS...SHOULD LISTEN FOR LATER STATEMENTS AND POSSIBLE
FLASH FLOOD WARNINGS.

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 5:10 PM MSTAreal Flood AdvisoryPSRYuma110 min
Jul 13, 12:58 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal3 hr
Jul 13, 2:18 PM MSTAreal Flood AdvisoryPSRGila, Maricopa, Pinal3 hr
Jul 13, 2:59 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr
Jul 13, 3:37 PM MSTFlash Flood WarningPSRMaricopa113 min
Jul 13, 4:14 PM MSTAreal Flood AdvisoryPSRMaricopa, Pinal3 hr

Nearby

Flash Flood Warnings in Arizona, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.